Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

On paxil and feeling nervousness, anxiety and shaky. What could be the problem?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi I have recently started paxil at 10mg for 1 week then my dr. increased me 20mg. I have now been on 20mg of paxil for 3 weeks. I thought I was doing good for a while, feeling like the medicine is actually working for me and now the last couple days I feel like my body is in an constant anxiety state and feeling nervousness and shaky,. I am on paxil for anxiety and ocd/intrusive thoughts.
Posted Sat, 23 Nov 2013 in Anxiety and Stress
Answered by Dr. Srikanth Reddy 31 minutes later
Brief Answer: Unfortunate Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Paxil is actually paroxetine and it is a good drug for anxiety disorder. Manytimes when there is a good effect with drug the benefit persists. The event that you have experienced is very rare. Still i would call it unfortunate and plan ahead. The options are waiting for another one week, switching to a new anti depressant, adding it with cognitive behavioural therapy. First option is good and in case the symptoms have increased transiently due to some new stress then its prudent to wait. However even after waiting if the symptoms persist then iy would be advisable to change the antidepressant. Escitalopram, mirtazapine, venlafaxine are certain other examples. If you are a kind of person who desnot like taking medicine then cognitive behavioural therapy is a good option. It involves focussing and changing your thought process with the help of client focussed one to one therapy using weekly sessions. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: On paxil and feeling nervousness, anxiety and shaky. What could be the problem? 31 minutes later
Thanks for you response, could it also been side effects still? And if it is side effects when would those subside.
Answered by Dr. Srikanth Reddy 5 minutes later
Brief Answer: unlikely Detailed Answer: Hello Thanks for the follow up. It can be a withdrawal effect. But as you are on drugs that is unlikely. It may not be an adverse effect and this effect is not common. If at all this is adverse effect then it should subside in 3 days after discontinuing medicine. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: On paxil and feeling nervousness, anxiety and shaky. What could be the problem? 14 minutes later
I forgot to mention this is my first time on paxil and I have only been on it for a total of 4 weeks does that make a difference?
Answered by Dr. Srikanth Reddy 27 minutes later
Brief Answer: No it should not matter Detailed Answer: Hello You being on paxil for the first time should not matter. You can be assured of that. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor